Saint Charles, MO
A 24-year-old female asked:

Started micronor a week ago to control heavy bleeding. my nipples are really sore. will this go away, or will i have this as long as i take it? how long does it last? i know i'm not pregnant.

2 doctor answers5 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 39 years experience
Sore nipples: Sore nipples are a side effect of micronor (norethindrone). The symptom may reduce over time, but some soreness could persist during treatment
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Elizabeth Reynoso
Obstetrics and Gynecology 19 years experience
Few weeks to months: For the first few months after starting a birth control, breast and nipple pain can occur. Typically this will go away slowly during the first few months.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
GYN said I could take 3 packs of micronor in a row, then skip a week and start the next pack. On my 3rd pack, but I've been bleeding heavily every 2 weeks since starting it. Given that, do I still need to skip a week after this pack?
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Call MD again: The idea by your GYN MD is to provide 3 period free months when using continuous Micronor Rx. Unfortunately, the pill dosage and your body's response ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 41-year-old female asked:
I Am having mid cycle bleeding similar to a period. Very heavy. My last period ended only 1 week ago.. I have been taking Micronor (norethindrone) for 1 1/2 months?
Dr. Cynthia Palabrica
Obstetrics and Gynecology 35 years experience
Micronor (norethindrone): As with all progesterone only contraceptives, abnormal bleeding is a side effect. This could mean no bleeding at all or bleeding every day, or anythin... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 35-year-old female asked:
Been heavy bleeding nearly 3wks on ortho micronor (norethindrone). Stopped pills today. How long does it take for bleeding to stop?
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually sel... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 28-year-old female asked:
On ortho micronor (norethindrone) birth control. I am breastfeeding & haven't bled any til after a few days after starting the pill. Bleeding heavily. Is it normal?
Dr. Justin Diedrich
Gynecology 16 years experience
Depends : How long have you been on it ? Have you missed any pills? Missed pills will cause abnormal bleeding. Also this could be your regular period. The micro... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old female asked:
How long does the bleeding last after Mirena is removed? Only had it for 1wk (malpositioned). Started micronor next day, bleed heavily for several days, but still having light bleeding with cramps every day. It's been 2 wks. Not preg. LMP 8/11/17.
Dr. Navita Modi
Obstetrics and Gynecology 27 years experience
2-4monthts: It varies how long the bleeding will be there ,on an average it should be stopped by one month if it does not stop by month 2 you need further evaluat... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Mar 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.